Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 90, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Oct 6, 2005, 3:17 PM MST for Santa Cruz County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2005, 3:17 PM MST (22:17 UTC)
- Expired
- Oct 6, 2005, 3:45 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 062219
FFWTWC
AZC023-062345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
317 PM MST THU OCT 6 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA
* UNTIL 445 PM MST
* AT 310 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORM OVER RIO RICO...INCLUDING THE
AGUA FRIA AND PECK CANYON WASHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO RICO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3136 11111 3135 11084 3154 11058 3173 11075
3172 11112
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 062241
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
335 PM MST THU OCT 6 2005
AZC023-062345-
SANTA CRUZ AZ-
335 PM MST THU OCT 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 445 PM MST FOR CENTRAL SANTA
CRUZ COUNTY...
AT 312 PM MST...TRAINED WEATHER SPOTTER REPORTED FLOODING OF HOMES
IN THE RIO RICO VILLAS NEAR THE AGUA FRIA AND PECK CANYON WASHES.
RADAR ESTIMATED 1.5 TO 1.75 INCHES OF RAINFALL HAD FALLEN OVER THIS
AREA FROM A PREVIOUS THUNDERSTORM. RADAR ALSO CONTINUES TO INDICATE
MUCH WEAKER THUNDERSTORMS OVER THE RIO RICO AREA PRODUCING LIGHT TO
MODERATE RAINFALL. THIS WILL CONTRIBUTE TO THE EXCESSIVE RUNOFF
FROM THE PREVIOUS STORM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3136 11111 3135 11084 3154 11058 3173 11075
3172 11112
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 062342
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
441 PM MST THU OCT 6 2005
AZC023-062351-
SANTA CRUZ AZ-
441 PM MST THU OCT 6 2005
...THE FLASH FLOOD WARNING FOR CENTRAL SANTA CRUZ COUNTY EXPIRES AT
445 PM MST...
ALTHOUGH RAINFALL RUNOFF FROM THE STRONG THUNDERSTORMS EARLIER THIS
AFTERNOON WILL CONTINUE TO FILL INTO NORMALLY DRY WASHES...ROADWAY
DIPS AND OTHER LOW LYING AREAS...THE THREAT FOR FLASH FLOODING HAS
SUBSIDED. HOWEVER...MOTORISTS ARE URGED TO AVOID CROSSING THROUGH
ROADWAY DIPS FILLED WITH RUNNING WATER OF UNKNOWN DEPTH.
LAT...LON 3136 11111 3135 11084 3154 11058 3173 11075
3172 11112
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 3:00 PM MST, 17 minutes earlier.
Area forecast discussion, Oct 6, 3:00 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST THU OCT 6 2005 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING JUST SOUTH AND EAST OF THE TUCSON METRO AREA. DRIER AIR WILL SPREAD ACROSS SOUTHEAST ARIZONA LATE TONIGHT INTO FRIDAY AS A WEAK RIDGE MOVES ACROSS THE AREA. A STRONG LOW PRESSURE SYSTEM WILL THEN DEVELOP OVER THE CENTRAL ROCKIES...AND BRING BREEZY CONDITIONS BY SATURDAY AFTERNOON. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY NIGHT FOLLOWED BY COOLER DAYTIME TEMPERATURES ON SUNDAY... DRY AGAIN BY NEXT TUESDAY WITH A WARMING TREND THROUGH MID WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED A CLUSTER OF STRONG AND POTENTIALLY SEVERE THUNDERSTORMS OVER CENTRAL SANTA CRUZ COUNTY AT 2155Z. OTHER ISOLATED AND WEAKER THUNDERSTORMS WERE OVER EXTREME SE COCHISE COUNTY. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. 06/12Z NAM/ETA PRECIP FIELDS APPEAR TO HAVE THE BEST HANDLE WITH ONGOING ACTIVITY. THUS GIVEN RADAR/SATELLITE TRENDS AND MODEL SOLUTION WILL OPT FOR SCATTERED EVENING THUNDERSTORMS SANTA CRUZ/COCHISE COUNTIES WITH ISOLATED EVENING TSTMS TUCSON VICINITY NEWD. MID-LEVEL TROUGH AXIS PROGGED SE OF AREA LATE TONIGHT WITH SUBSIDENCE AND DRIER AIR. THUS HAVE OPTED FOR DRY CONDITIONS AREAWIDE LATE TONIGHT THRU FRI NIGHT. CHANGES OCCUR THIS WEEKEND...PARTICULARLY LATE IN THE WEEKEND...AS LOW PRESSURE DEEPENS OVER THE CENTRAL ROCKIES. 06/12Z GFS DEPICTED A MORE PROGRESSIVE SYSTEM WHICH IS SIMILAR TO PREVIOUS 2-3 GFS SOLUTIONS. PER COORD WITH WFO/S PSR AND FGZ NOW APPEARS THAT THE MAIN IMPACT ON SE AZ WEATHER WILL BE BREEZY CONDITIONS SAT AFTERNOON AND EVENING BUT A CONTINUED CHANCE OF SHOWERS/THUNDERSTORMS PRIMARILY SAT NIGHT...AND A CHANCE OF SHOWERS TUCSON VICINITY EWD SUN. BREEZY CONDITIONS AGAIN SUN AFTERNOON ESPECIALLY NERN SECTIONS AS UPPER LOW NOW PROGGED TO DEEPEN OVER COLORADO. GIVEN THE FARTHER NE PATH OF SYSTEM GFS INDICATED MUCH DRIER AIRMASS BY MON. THUS OPTED TO TRIM POPS TO JUST SLIGHT CHANCE CATEGORY NERN SECTIONS ON MON. COOLEST DAY NOW EXPECTED TO BE ON MON AS WELL. DRY AREAWIDE MON NIGHT-THUR WITH A GRADUAL WARMING TREND. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:14 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 31 min |
| Oct 6, 2:53 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Oct 6, 4:35 PM MST | Flash Flood Warning | TWC | Pima | 25 min |
| Oct 6, 4:49 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.